Alert archive / Louisiana / Freeze Warnings in 2013

Freeze Warning 4, NWS Lake Charles, LA

November 11, 20137 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this freeze warning at Nov 11, 2013, 2:09 PM CST for 7 parishes in Louisiana; Jasper County, Newton County, Tyler County, Texas. It took effect at Nov 13, 2013, 12:00 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2013, 2:09 PM CST (20:09 UTC)
In effect from
Nov 13, 2013, 12:00 AM CST
Expired
Nov 13, 2013, 3:05 AM CST
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2013-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2013-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 11, 12:56 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 11, 12:56 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1256 PM CST MON NOV 11 2013

.DISCUSSION...
FOR THE 18Z TAF PACKAGE.

&&

.AVIATION...
VFR TODAY AND TONIGHT WITH LIGHT AND VARIABLE WINDS. NORTH WINDS
INCREASING AND BECOMING GUSTY WITH THE APPROACH AND PASSAGE OF
STOUT CANADIAN COLD FRONT TOMORROW. CLOUD COVER APPEARS MINIMAL
AHEAD OF/BEHIND THE FRONT WITH A FEW HRS OF BORDERLINE VFR/MVFR
CIGS POSSIBLE. FOR NOW WILL JUST CARRY SCT VFR.

13

&&

.PREV DISCUSSION... /ISSUED 952 AM CST MON NOV 11 2013/

UPDATE...SATELLITE IMAGERY DEPICTING THIN CIRRUS OVER THE AREA.
COULD SEE A FEW CUMULUS POP DURING THE AFTERNOON BUT STILL OVERALL
MOSTLY SUNNY SKIES WILL PREVAIL. AFTERNOON HIGHS WILL TREND TOWARD
SEASONAL NORMS. FORECAST LOOKS VERY MUCH ON TRACK. NO UPDATE WILL
BE REQUIRED.

MARCOTTE

PREV DISCUSSION... /ISSUED 638 AM CST MON NOV 11 2013/

DISCUSSION...
12Z TAF ISSUANCE.

AVIATION...
MAINLY CLEAR SKIES ACROSS THE REGION EXPECTED WITH LIGHT NE WINDS
TODAY. VFR EXPECTED.

PREV DISCUSSION... /ISSUED 422 AM CST MON NOV 11 2013/

DISCUSSION...
EARLY MORNING SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE
OHIO VALLEY RIDGING SWWD OVER THE FORECAST AREA ATTM...WHILE WATER
VAPOR IMAGERY SHOWED A NEARLY ZONAL FLOW IN PLACE ALOFT. REGIONAL
00Z SOUNDINGS SHOWED SLIGHTLY BELOW NORMAL MOISTURE IN PLACE WHICH
IS BEING CORROBORATED BY MAINLY CLEAR SKIES PER SATELLITE
IMAGERY...AND THUSLY REGIONAL 88DS ARE PPINE.

JUST MINOR TWEAKS MADE TO THE INHERITED GRIDS/FORECASTS THIS
MORNING AS PREVIOUS THINKING STILL LOOKS GOOD. SFC HIGH DRIFTING
FROM THE OHIO VALLEY TO THE CAROLINAS...ALONG WITH THE WNWRLY FLOW
ALOFT...WILL MAINTAIN A MOSTLY DRY AIRMASS ACROSS THE AREA TODAY
AND TONIGHT. SEASONAL TEMPS ARE EXPECTED AGAIN THIS AFTERNOON WITH
MAXES CLIMBING INTO THE 70S.

ON TUESDAY A STRONG SHORTWAVE DROPPING SWD THROUGH THE MIDWEST
WILL DEEPEN TROFFING OVER THE ERN CONUS...AND PUSH A STRONG COLD
FRONT TOWARDS THE GULF COAST. A NARROW RIBBON OF MOISTURE IS
PROGGED TO ACCOMPANY THE FRONT THROUGH MOST OF TRIP ALTHOUGH DRY
AIR BEHIND IT ALOFT IS NOTED OVERTAKING IT PRIOR TO FROPA...WHILE
SFC WINDS REMAIN OFFSHORE PRIOR TO FRONTAL ARRIVAL...THUS NO POPS
HAVE BEEN INSERTED FOR THE REGION ATTM.

THE BIG STORY OF THIS FORECAST PERIOD...WELL THE FIRST HALF OF IT
ANYWAY...IS THE EXPECTED FIRST FREEZE OF THE SEASON ACROSS A FAIR
AMOUNT OF THE FORECAST AREA. STRONG CANADIAN HIGH PRESSURE IS
PROGGED TO BUILD SWD ACROSS THE CNTL CONUS THROUGH MIDWEEK. TEMPS
CURRENTLY ACCOMPANYING THE HIGH ACROSS THE CANADIAN PRAIRIES ARE
RUNNING IN THE SINGLE DIGITS...AND EXPECTED TO ONLY MODIFY TO THE
LOWER TO MID 30S BY THE TIME THE COLD AIR REACHES THE WRN GULF
STATES. FOR NOW FREEZING TEMPS ARE INCLUDED IN THE FORECAST FOR
JUST THE NRN TIER OF ZONES (EXCLUDING NEAR THE SERN TX LAKES)
TUESDAY NIGHT...AND PRETTY MUCH ALL OF THE NRN HALF OF THE AREA
FOR WEDNESDAY NIGHT. TEMPS ARE ONLY FORECAST TO REBOUND TO THE MID
50S ON WEDNESDAY...BUT AS HEIGHTS BUILD ALOFT A WARM UP IS
EXPECTED TO COMMENCE THURSDAY WITH HIGHS BACK TO THE 60S.

KIND OF A SLOPPY LATER PORTION OF THE FORECAST AS LOW-LEVEL RETURN
FLOW DEVELOPS BY FRIDAY WITH THE SFC HIGH DRIFTING OFF THE
CAROLINA COAST...AND THE GULF OPENING ALOFT WITH THE FIRST IN A
SERIES OF SHORTWAVES DIGGING A TROF OVER THE CNTL CONUS. WE WILL
LIKELY SEE BREAKS IN SCATTERED SHOWER DEVELOPMENT THROUGH THE
WEEKEND BUT FOR NOW HAVE CARRIED MAINLY SMALL POPS FOR THE
REMAINDER OF THE FORECAST PERIOD AS THESE DISTURBANCES ALOFT WILL
CROSS THE REGION PERIODICALLY. THE ONSHORE FLOW WILL ALSO ALLOW
TEMPS TO STEADILY CREEP UPWARD THROUGH NEXT WEEKEND...WITH HIGHS
WELL INTO THE 70S SUNDAY AND MONDAY.

MARINE...
NRLY WINDS WILL INCREASE TO SCA LEVELS WITH THE FROPA ON TUESDAY
AS A TIGHT PRESSURE GRADIENT AND COLD AIR INFILTRATES THE COASTAL
WATERS. WINDS WILL THEN POSSIBLY BRUSH GALE LEVELS EARLY WEDNESDAY
(ALTHOUGH OCCASIONAL GUSTS ABOVE GALE FORCE WILL LIKELY REQUIRE GALE
WARNING ISSUANCE AT A LATER TIME). WINDS WILL BEGIN RELAXING BY
LATE WEDNESDAY AS THE SFC HIGH BUILDS OVER THE SERN CONUS ALTHOUGH
SPEEDS ARE EXPECTED TO REMAIN SOMEWHAT MODERATE. BY LATE IN THE
PERIOD WINDS WILL SHIFT TO A MORE SERLY DIRECTION AND LIKELY
STRENGTHEN AGAIN AS LOW PRESSURE DEVELOPS OVER THE WRN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  54  71  36 /   0  10  10   0
KBPT  74  55  72  37 /   0  10  10   0
KAEX  73  50  66  32 /   0  10  10   0
KLFT  75  54  72  36 /   0  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Nov 11, 5:36 AM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 AM CST MON NOV 11 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
536 AM CST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WITH DRY HIGH PRESSURE REMAINING IN CONTROL...NO HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG DRY COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY...
WHICH WILL LEAD TO FREEZING TEMPERATURES FOR AREAS MAINLY ALONG
AND NORTH OF INTERSTATE 10 BY THURSDAY MORNING. A WARM UP WILL
COMMENCE BY THURSDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY
WINDS OFF THE GULF DEVELOP. RAIN CHANCES RETURN TO THE FORECAST BY
THE WEEKEND AS A SERIES OF DISTURBANCES ALOFT WILL COMBINE WITH
INCREASING MOISTURE TO ALLOW FOR SCATTERED SHOWERS AND POSSIBLY A
FEW THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-121200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
536 AM CST MON NOV 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS TUESDAY
AFTERNOON. GALE FORCE GUSTS AND HIGH SEAS WILL LIKELY OCCUR IN
THE WAKE OF THE BOUNDARY TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:09 PM CSTWind AdvisoryLCHCameron, Lafayette, Saint Martin28 hr
Nov 11, 2:28 PM CSTGale WarningLCH43 hr
Nov 11, 2:28 PM CSTSmall Craft AdvisoryLCH28 hr
Nov 11, 2:28 PM CSTSmall Craft AdvisoryLCH52 hr

Nearby

Freeze Warnings in Louisiana, 2013Freeze Warnings in Texas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.